Many still advice frusemide IV for fluid overloaded -urgently .Australian Therapeutic Guidelines Cardiology 2018 pgs131-132 . Also mentioned is intolerance to CPAP and allowing low dose iv morphine 1-2.5 mg in that case .
Furosemide can effect the body in 30 min -120 min . ıts considerably slower than other treatments for acute situations. In Turkey we use morphine too . But ı choose low dose ketamine for anxiety due to CBAP or BiPAP .
Beside the diuretic effect, furosemide can low the ventricular filling pressure in the first 5 min!.pubmed.ncbi.nlm.nih.gov/4697939/
So does nitroglycerine. So why not simply give more of that ?
The onset of action of intravenous furosemide starts in 5 minutes and this is when a patients may start to feel relief . As to the mortality with morphine intravenously the doses may have been too high and dosing less eg 0.5-1mg iv might be safer and still of some effect .
reading the preceding comments, it seems so funny how we each on different parts of the planet (and even in the same shop!) have such varying ideas regarding the "True Correct Practice".not criticizing, just observing. makes me think how wonderful and resilient the human body is, surviving in many cases despite what we do to them. I also have felt that many docs and providers hold onto practices and beliefs almost religiously, even when those beliefs may have been proven less than effective, or harmful.(like the STEMI/NSTEMI vs OMI paradigm).
again, not criticizing. just an observation by a simple ER doc in a rural shop.
jessie Werner. welcome aboard . so very glad to have you on the EMRAP team. good lecture, ma'am.
tom fiero, ER doc, merced, california.
In the event that your patient has a contraindication to nitroglycerin, would you use something like nicardipine?
Dr. Werner, I am a paramedic and I have protocols that allow me to use CPAP and I have with great success. But because of covid-19 my local ER's have lost there minds when I bring a patient in on CPAP or updraft nebulizer, because of new infection control policies. My CPAP equipment is not compatible with inline ventilator HEPA filters, and I have tried to make the two work together, but no joy. Do you have any suggestions on how I treat my patient for APE/MI and avoid the screaming by the nursing staff and one physician in particular?
In the event that your patient has a contraindication to nitroglycerin, would you use ????
What you do matters.